Connecticut, 2011Hail and Lightning Strike in Connecticut, June 17, 2011
June 17, 2011 · NWS OKX · 2 events in 2 counties and zones
A weakening cold front crossing the region triggered an isolated strong storm, producing penny size hail in New Haven County and a lightning strike in Fairfield County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening cold front crossing the region triggered an isolated strong storm, producing penny size hail in New Haven County and a lightning strike in Fairfield County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 17, 3:58 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 17, 3:58 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT FRI JUN 17 2011
.SYNOPSIS...
A WEAK LOW PRES SYSTEM WILL MOVE SLOWLY ACROSS THE AREA TONIGHT. A TROUGH
OF LOW PRESSURE WILL FORM FROM THE MID ATLANTIC STATES NORTHEAST ACROSS
NEW ENGLAND SATURDAY AFTERNOON. ANOTHER LOW WILL PASS SOUTH OF THE AREA
SUNDAY FOLLOWED BY YET ANOTHER LOW FOR TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 4:30 PM...NARROW BANDS OF HEAVY SHOWERS AND TSTMS CONTINUE TO DEVELOP
AND ROTATE AROUND THE APPROACHING UPPER LVL LOW PRES SYSTEM.
THE MAIN HAZARDS INCLUDE TORRENTIAL RAIN...HAIL...WIND GUSTS UP TO
50 MPH AND FREQUENT LIGHTNING.
A FEW CELLS HAVE PULSED AND PRODUCED ISOLATED SEVERE WEATHER.
CONVECTION WILL GRADUALLY DISSIPATE TOWARD SUNSET AND SLOWLY
ADVECT EST ACROSS THE REGION.
ALTHOUGH NOT INCLUDED IN OUR OVERNIGHT FORECAST...THERE IS A POTENTIAL
FOR AREAS OF FOG AND STRATUS CLOUDS DEVELOPING AROUND MIDNIGHT AS SURFACE
WINDS DECOUPLE FROM THE UPPER FLOW WITH RESIDUAL LOW LVL MOISTURE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...A THERMAL TROUGH OF LOW PRES IS FORECAST TO DEVELOP ALONG
THE LEE SIDE OF THE APPALACHIANS. THERE MIGHT BE JUST ENOUGH LOW LVL
MOISTURE AND LIFT TO PRODUCE ISOLATED OR WIDELY SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND EVENING...PERHAPS EVEN ALONG SEA BREEZE
FRONTS. A 20 PCT POP WAS INCLUDED IN OUR FCST FOR THIS.
SAT NIGHT...CLOUDS WILL INCREASE WITH THE APPROACH OF A LOW PRES SYS
MVG ALONG A COLD FRONT S OF THE LOCAL AREA.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD FRONT WILL REMAIN SOUTH OF THE AREA ON SUNDAY. AN AREA OF LOW
PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONTAL BOUNDARY AND TREK
EASTWARD. THERE IS A GOOD DEAL OF UNCERTAINTY WITH TIMING AND
PLACEMENT OF THIS LOW. BOTH NAM AND GFS KEEP THE REGION DRY...BUT
THE ECMWF KEEPS CLIPS THE SOUTHERN FRINGES OF THE CWA WITH SOME
RAINFALL. THE LATEST ECMWF PUSHED THE PRECIPITATION FIELD A BIT
FURTHER SOUTH. WENT WITH SLIGHT CHANCE POPS...BUT THIS MAY BE TOO
HIGH GIVEN THE TREND. NO MENTION OF THUNDER AS WE ARE ON THE
NORTHERN EDGE OF THE LOW...AND DID NOT NOTICE MUCH IN THE WAY OF
INSTABILITY.
THEREAFTER...AREA SHOULD REMAIN DRY THROUGH 00Z ON TUESDAY. GFS
DEVELOPS A WEAK UPPER LEVEL TROUGH AND WEAK SURFACE LOW THAT
APPROACHES THE AREA TUESDAY AFTERNOON INTO TUESDAY EVENING...MOVING
THROUGH THE AREA OVERNIGHT TUESDAY...WITH PRECIPITATION BEGINNING
BETWEEN 18Z AND 00Z. AGAIN THERE IS UNCERTAINTY WITH THIS FEATURE AS
THE ECMWF LAGS THE SURFACE LOW BEHIND...NOT BRINGING ANY PRECIP INTO
THE REGION UNTIL AFTER 00Z ON TUESDAY.
A WARM FRONT MOVES THROUGH WEDNESDAY NIGHT...WARM AND HUMID
CONDITIONS ARE EXPECTED ON THURSDAY WITH DEW POINTS RISING INTO THE
UPPER 60S AS WE BECOME WARM SECTORED. IT WILL REMAIN UNSETTLED
THROUGH SATURDAY AS A SLOW MOVING COLD FRONT APPROACHES THE
REGION...THOUGH POPS WERE KEPT BELOW 40 PERCENT. MENTIONED A CHANCE
FOR THUNDER FROM WEDNESDAY ON AS THE WARM FRONT WILL PROVIDE
LIFT...AND LAPSE RATES STEEPEN.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS
PORTIONS OF THE AREA. THESE SHOWERS WILL CONTINUE TO MOVE IN A
NORTHEAST DIRECTION. BECAUSE THESE STORMS ARE SCATTERED IN
NATURE...IT IS DIFFICULT TO TIME ANY OF THESE CELLS REACHING ANY
OF THE AREA TERMINALS. THEREFORE...WILL CARRY A CB GROUP
EVERYWHERE WITH SHRA IN THE TAFS.
ANY SHOWERS AROUND THE AREA WILL GRADUALLY DIMINISH AROUND 00Z OR
SO. MAINLY VFR TONIGHT...BUT PATCHY GROUND FOG POSSIBLE LATE
TONIGHT WITH LIGHT WINDS AND ABUNDANT MOISTURE.
SOUTHERLY WINDS OF 10 TO 15 KT...VEER TO SW AND LIGHTEN THIS
EVENING WITH FRONT APPROACH...THEN LIGHT WSW LATE.
WEST TO NORTHWEST WINDS ARE EXPECTED TOMORROW WITH SPEEDS BETWEEN
8 AND 15 KT. DRY WEATHER IS EXPECTED WITH VFR CONDITIONS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
OUTLOOK FOR 18Z SAT THROUGH WED...
SAT...BRIEF SUB-VFR POSSIBLE IN ANY LATE DAY OR EARLY EVENING
ISOLD/SCT SHOWERS/TSTMS.
SUNDAY-MON MORNING...VFR.
MONDAY AFTERNOON/NIGHT...SUB VFR POSSIBLE IN RAIN.
TUES/WED...VFR
&&
.MARINE...
THE SMALL CRAFT ADVISORY FROM FIRE ISLAND INLET EAST WAS EXTENDED UNTIL
MIDNIGHT BASED ON CURRENT AND NEAR TERM WAVE FORECASTS.
OTHERWISE...WINDS AND WAVES ARE FORECAST TO REMAIN BELOW SMALL CRAFT
ADVISORY LIMITS THROUGH AT LEAST WEDNESDAY.
&&
.HYDROLOGY...
THROUGH EARLY TONIGHT...RAINFALL DISTRIBUTION WILL BE HIGHLY VARIABLE
WITH SOME AREAS RECEIVING LESS THAN ONE TENTH OF AN INCH AND OTHER
AREAS RECEIVING UP TO 2 INCHES.
URBAN FLASH FLOODING IS POSSIBLE THROUGH EARLY TONIGHT WITH THE
HEAVIEST BANDS OF SHOWERS AND TSTMS ROTATING AROUND THE UPPER LOW.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350-353.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JP
AVIATION...BC
MARINE...GC
HYDROLOGY...GCHazardous weather outlook, Jun 17, 4:45 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
545 AM EDT FRI JUN 17 2011
ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-180945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
545 AM EDT FRI JUN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS TODAY COULD CAUSE URBAN AND POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL OF AN INCH OR MORE PER
HOUR...TWO INCHES OR MORE IN THREE HOURS...STORM TOTAL RAINFALL...
AND ANY ASSOCIATED FLOODING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
GOODMAN
In the hours before
Special weather statement, Jun 17, 2:08 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT FRI JUN 17 2011
CTZ009-NJZ006-104-NYZ071>073-075-078-176-177-172015-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
308 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...QUEENS...
SOUTHEASTERN BERGEN...SOUTHERN FAIRFIELD...SOUTHERN WESTCHESTER AND
WESTERN SUFFOLK COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG ISLAND CITY...OR NEAR MIDTOWN
MANHATTAN...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7397 4078 7393 4080 7376 4088 7372
4081 7378 4080 7391 4070 7400 4082 7409
4111 7350 4104 7346 4090 7375 4085 7366
4091 7361 4089 7348 4095 7349 4094 7342
4091 7341 4096 7340 4088 7333
DSWSpecial weather statement, Jun 17, 2:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT FRI JUN 17 2011
CTZ005-009-172045-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
352 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DARIEN TO STAMFORD
TO RYE...OR ALONG A LINE EXTENDING FROM NORWALK TO STAMFORD TO RYE...
AND MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4139 7318 4110 7335 4104 7347 4104 7349
4102 7352 4102 7354 4100 7357 4101 7360
4099 7365 4120 7351 4121 7348 4122 7349
4123 7348 4133 7330 4141 7319
DSWSpecial weather statement, Jun 17, 3:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT FRI JUN 17 2011
NYZ069-070-172100-
NORTHERN WESTCHESTER-ROCKLAND-
405 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND WESTCHESTER
COUNTIES...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONSEY...AND MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR POMONA BY 415 PM.
NEAR NEW CITY BY 420 PM.
NEAR HAVERSTRAW BY 430 PM.
5 MILES NORTH OF UPPER NYACK BY 435 PM.
NEAR OSSINING BY 445 PM.
NEAR MOUNT KISCO BY 500 PM.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4127 7406 4136 7365 4135 7363 4116 7359
4108 7375 4106 7407 4112 7420 4115 7421
4116 7421
DSWSpecial weather statement, Jun 17, 3:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT FRI JUN 17 2011
NYZ075-176>179-172115-
KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN
NASSAU-SOUTHERN QUEENS-
412 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN)...NASSAU AND
QUEENS COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKAWAY BEACH...AND MOVING NORTHEAST AT 15
MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4056 7392 4057 7392 4060 7380 4063 7376
4065 7381 4063 7392 4062 7388 4059 7388
4060 7391 4057 7399 4060 7402 4081 7380
4080 7376 4088 7372 4085 7366 4091 7363
4077 7344 4072 7344 4058 7367 4059 7374
DSWSpecial weather statement, Jun 17, 3:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT FRI JUN 17 2011
NJZ006-104>108-NYZ072>074-176-172130-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN IS.)-WESTERN
ESSEX-WESTERN UNION-
441 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN UNION...ESSEX...
HUDSON...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND) AND
SOUTHEASTERN BERGEN COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR NEAR ELIZABETH...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4081 7435 4084 7418 4081 7413 4086 7411
4089 7392 4082 7378 4080 7391 4079 7393
4079 7387 4079 7386 4074 7395 4078 7394
4058 7420 4062 7419 4063 7420 4059 7421
4059 7426 4073 7438
DSWSpecial weather statement, Jun 17, 3:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
451 PM EDT FRI JUN 17 2011
NJZ004-006-103>106-NYZ069>073-172145-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-
451 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...
NEW YORK (MANHATTAN)...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALDWELL...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR BLOOMFIELD BY 500 PM.
6 MILES NORTHWEST OF LYNDHURST BY 510 PM.
NEAR PASSAIC BY 515 PM.
NEAR PATERSON BY 520 PM.
NEAR HAWTHORNE BY 525 PM.
NEAR HACKENSACK BY 535 PM.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4086 7432 4087 7434 4089 7434 4091 7431
4090 7428 4092 7428 4116 7378 4097 7365
4095 7366 4094 7370 4093 7371 4088 7377
4087 7378 4071 7427 4071 7432 4079 7438
DSWLightning, Fairfield
- When
- June 17, 4:00 PM EST
- Where
- Fairfield County, 1.07 mi WSW of Norwalk
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 41.092, -73.437
Lightning brought down power lines near the intersection of Flax Hill Road and Highland Avenue.
Hail, New Haven
- When
- June 17, 4:13 PM EST
- Where
- New Haven County, Middlebury
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -73.120
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, June 17 to 18, 2011$163 million · 52 kt wind · 11 events
- Rip Current in Texas, June 17, 20111 death · 1 event
- Hail and Damaging Winds in Kansas, June 17 to 18, 20112.75 in hail · 60 events
- Hail and Damaging Wind in Ohio, June 17, 2011$101,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Maryland, June 17, 2011$54,000 · 1 in hail · 13 events
- Damaging Winds in Maryland, June 17, 2011$75,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 17, 2011$56,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 17 to 18, 2011$6,000 · 2 in hail · 22 events
- Hail and Damaging Winds in Kansas, June 17 to 18, 20112 in hail · 22 events
- Hail and Damaging Winds in Illinois, June 17, 2011$19,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 17, 2011$6,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Ohio, June 17, 2011$4,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337916, 337911.